MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383557
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd nexiva 20 ga x 1.25in sp with maxzero difficult to disengage needle.The following information was provided by the initial reporter: when attempting to remove the needle, they tend to get stuck and are difficult to extract.Injuries or adverse event: no.(b)(6) 2024.This has happened throughout the month of september; i do not have exact dates.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle was difficult to remove was confirmed and the cause appeared to be supplier related.Representative 20g nexiva units from lot# 4152107 were provided for investigation.Two samples were found with resistance between the needle and safety mechanism.The outside diameter of the needle was within spec.The inside diameter of the safety mechanism component was below specification, which created friction as the needle withdrawn through the safety mechanism.The appropriate personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20440467
Report Number1710034-2024-01142
Device Sequence Number8166137
Product Code FOZ
UDI-Device Identifier00382903835577
UDI-Public(01)00382903835577(11)240531(17)270531(10)4152107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383557
Device Lot Number4152107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown